Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On intermediate differentiability of Lipschitz functions on certain Banach spaces


Authors: M. Fabián and D. Preiss
Journal: Proc. Amer. Math. Soc. 113 (1991), 733-740
MSC: Primary 46G05; Secondary 26E15, 46B20, 58C20
MathSciNet review: 1074753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A real-valued function $ f$ defined on a Banach space $ X$ is said to be intermediately differentiable at $ x \in X$ if there is $ \xi \in {X^*}$ such that for every $ h \in X$ the value $ \left\langle {\xi ,h} \right\rangle $ lies between the upper and lower derivatives of $ f$ at $ x$ in the direction $ h$. We show that if $ Y$ contains a dense continuous linear image of an Asplund space and $ X$ is a subspace of $ Y$, then every locally Lipschitz function on $ X$ is generically intermediately differentiable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46G05, 26E15, 46B20, 58C20

Retrieve articles in all journals with MSC: 46G05, 26E15, 46B20, 58C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1074753-0
PII: S 0002-9939(1991)1074753-0
Keywords: Lipschitz function, upper, lower, and intermediate derivative, Asplund space, dentability
Article copyright: © Copyright 1991 American Mathematical Society